Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleCumulant varieties
Author(s) Giovanni Pistone, Henry P. Wynn
TypeArticle in Journal
AbstractFor a discrete distribution in R d on a finite support D probabilities and moments are algebraically related. If there are n = | D | support points then there are n probabilities p ( x ) , x ∈ D and n basic moments. By suitable interpolation of the probabilities using a Gröbner basis method, high order moments can be express linearly in terms of n basic moments. A main result is that high order cumulants can also be expressed as polynomial functions of n low order moments and cumulants. This means that statistical models which can be expressed via an algebraically variety for the basic probabilities and moments, such as graphical models, induce a variety for the basic cumulants, which we shall call the “cumulant variety”. It is important to stress that the cumulant variety depends on the monomial ordering defining the original Gröbner basis.
KeywordsProbability, Moments, Cumulants, Variety, Ideal, Gröbner bases
ISSN0747-7171
URL http://www.sciencedirect.com/science/article/pii/S0747717105001161
LanguageEnglish
JournalJournal of Symbolic Computation
Volume41
Number2
Pages210 - 221
Year2006
NoteComputational Algebraic Statistics Computational Algebraic Statistics
Edition0
Translation No
Refereed No
Webmaster